8 doctors weighed in:
Is nasal steroid safe for a person with deviated septum?
8 doctors weighed in

Dr. Amy Shah
Internal Medicine - Allergy & Immunology
3 doctors agree
In brief: Likely Yes
Point your nasal steroid outwards (away from your septum) when you use.
That is advice i give to everyone using nasal steroids whether or not they have a deviated septum.

In brief: Likely Yes
Point your nasal steroid outwards (away from your septum) when you use.
That is advice i give to everyone using nasal steroids whether or not they have a deviated septum.
Dr. Amy Shah
Dr. Amy Shah
Thank
Dr. Suzanne Galli
Facial Plastic Surgery
1 doctor agrees
In brief: Nasal spray
be sure to spray it onto your turbinates and avoid spraying your septum. Ask your doctor to instruct you in proper use of the medication.

In brief: Nasal spray
be sure to spray it onto your turbinates and avoid spraying your septum. Ask your doctor to instruct you in proper use of the medication.
Dr. Suzanne Galli
Dr. Suzanne Galli
Thank
Dr. David Sherris
Facial Plastic Surgery
In brief: UsUally
But if you develop nosebleeds or crusting stop their use and see an ENT doctor.

In brief: UsUally
But if you develop nosebleeds or crusting stop their use and see an ENT doctor.
Dr. David Sherris
Dr. David Sherris
Thank
Dr. John Hoffmann
Surgery - Plastics
In brief: Usually
Nasal steroid sprays might be helpful especially if you have allergies or chronic inflammation of the nasal cavity, you should be careful to avoid spraying directly onto the deviated septum as this can cause thinning of the membrane and nosebleeds.
Occasionally these sprays can lead to a perforation of the septum so stop using them if you get nosebleeds and see your doctor.

In brief: Usually
Nasal steroid sprays might be helpful especially if you have allergies or chronic inflammation of the nasal cavity, you should be careful to avoid spraying directly onto the deviated septum as this can cause thinning of the membrane and nosebleeds.
Occasionally these sprays can lead to a perforation of the septum so stop using them if you get nosebleeds and see your doctor.
Dr. John Hoffmann
Dr. John Hoffmann
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified, Internal Medicine
38 years in practice
2M people helped
Continue
107,000 doctors available
Read more answers from doctors